Doctor insights on:
Allergic To Antihistamines
Have you ever heard of anyone w/true allergy to benadryl (diphenhydramine)? Would this allergy be likely to turn serious? How can someone be allergic to antihistamines?
Yes: Good question. It is very rare but does happen. Sometimes they are not allergic to the Diphenhydramine but the dyes and fillers used to make the medicine. But people have also had reactions to dye free benadryl (diphenhydramine). You can develop an allergy to anything. I have seen people with Benadryl (diphenhydramine) allergy who could take other antihistamines such as hydroxyzine. ...Read more
Are anti nausea drugs in the same family as antihistamines? I'm allergic to anti nausea drugs, dr is now saying i'm allergic to antihistamines ?
When i take oral antihistamines i get hives over my entire body. Is it possible to be allergic to antihistamines? What can be taken instead?
Unlikely: Each antihistamine is unique, so it is unlikely that you would be allergic to multiple antihistamines. I had one patient who had hives to an antihistamine, and it turned out to be an allergy to a dye. You should consult with someone familiar with these medications and medication reactions in general, such as an allergist. ...Read more
I'm allergic to antihistamines. I recently broke out into hives and i don't know why. What can I buy over-the-counter as I do not have insurance?
I have been given orphenadrine for muscle spasms in the back, but i'm allergic to antihistamines , is this safe to take ? ...
My doc says cos I'm allergic to ondansetron that I'm also allergic to antihistamines, what can I use for gritty itchy eyes due to spring allergies?
Huh?: Ondansetron allergy is very uncommon. I am no allergist, but there is no apparent overlap between the antihistamine H1 and H2 receptor and the antiemetic HT3 receptor that I am aware of. In addition, antihistamines have been used as part of the treatment of ondansteron allergy. I suggest you clear this up with your doc. ...Read moreSee 1 more doctor answer
Is it possible to be allergic to all antihistamines (hives)? I see hives 90mins after taking 3 different antihit's on different days.
Is it possible for a person to be allergic to all antihistamines? (not the die but the active ingredients itself, ie cyclizine, meclozine)
Allergy: In medicine, anything is possible. However it would be unusual to be allergic to all antihistamines because there are different drug molecules with antihistaminic action that are different in molecular structure and in mechanism of action. If your question is related to a specific clinical situation see your doctor for a substitute medicine. ...Read more
- Talk to a doctor live online for free
- Best antihistamine for allergic rhinitis
- Allergy to antihistamines
- Allergic to antihistamines
- Ask a doctor a question free online
- Best antihistamine for allergic reaction
- Sedative antihistamines
- Alavert antihistamine
- Talk to a dermatologist online